Alert archive / Texas / High Wind Watches in 2011

High Wind Watch 2, NWS Lubbock, TX

April 8, 201124 counties in Texas

NWS Lubbock, TX issued this high wind watch at Apr 8, 2011, 3:52 PM CDT for 24 counties in Texas. It took effect at Apr 10, 2011, 10:00 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 8, 2011, 3:52 PM CDT (20:52 UTC)
In effect from
Apr 10, 2011, 10:00 AM CDT
Expired
Apr 10, 2011, 5:54 AM CDT
In force
Issued by
NWS Lubbock, TX
All 24 counties

Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 8.9 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2011-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2011-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4189 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

811 
WWUS74 KLUB 082052
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
352 PM CDT FRI APR 8 2011

...HIGH WINDS WILL IMPACT WEST TEXAS SUNDAY...

.A POTENT STORM SYSTEM WILL EJECT FROM THE FOUR CORNERS REGION
ACROSS THE CENTRAL HIGH PLAINS ON SUNDAY. VERY STRONG WIND FIELDS
WILL ROTATE UNDER THIS STORM SYSTEM AND ACROSS WEST TEXAS...WITH
DAMAGING WESTERLY WINDS POSSIBLE BEHIND A PACIFIC FRONTAL PASSAGE
EARLY IN THE DAY. SUSTAINED WESTERLY WINDS WILL APPROACH 40 MPH
DURING THE DAY SUNDAY...WITH GUSTS TO 60 MPH POSSIBLE. THE STRONG
WINDS WILL ALSO CREATE WIDESPREAD AREAS OF BLOWING DUST.

TXZ021>044-091200-
/O.NEW.KLUB.HW.A.0002.110410T1500Z-110411T0300Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS...
MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...
MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND...
LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS...
SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...
ODONNELL...POST...JAYTON...ASPERMONT
352 PM CDT FRI APR 8 2011

...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
EVENING. 

* TIMING: STRONG WESTERLY WINDS WILL INCREASE SUNDAY MORNING AND
  CONTINUE THROUGH SUNDAY AFTERNOON.

* WINDS: WESTERLY WINDS WILL APPROACH 40 MPH...WITH GUSTS TO
  AROUND 60 MPH POSSIBLE.

* IMPACTS: THE STRONG WINDS WILL CREATE WIDESPREAD AREAS OF
  BLOWING DUST THAT WILL REDUCE VISIBILITIES AND MAY MAKE TRAVEL
  DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
3 follow-up statements
487 
WWUS74 KLUB 090953
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
453 AM CDT SAT APR 9 2011

...WINDY CONDITIONS SATURDAY AND HIGH WINDS POSSIBLE SUNDAY...

.A POTENT STORM SYSTEM WILL APPROACH THE AREA TODAY AND TOMORROW
SETTING THE STAGE FOR WINDY CONDITIONS. AFTERNOON WIND SPEEDS OF
25 TO 35 MPH WILL BE POSSIBLE TODAY INCREASING TO NEAR 40 MPH DURING
THE DAY SUNDAY...WITH GUSTS TO 60 MPH POSSIBLE. THE STRONG WINDS
WILL ALSO CREATE WIDESPREAD AREAS OF BLOWING DUST.

TXZ021>024-027>030-033>044-092100-
/O.NEW.KLUB.WI.Y.0010.110409T1700Z-110410T0200Z/
/O.CON.KLUB.HW.A.0002.110410T1500Z-110411T0300Z/
PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN-
HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-YOAKUM-TERRY-LYNN-GARZA-KENT-
STONEWALL-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON...
PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...LEVELLAND...LUBBOCK...
SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS...SPUR...
GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...ODONNELL...
POST...JAYTON...ASPERMONT
453 AM CDT SAT APR 9 2011

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS
EVENING...
...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS
EVENING. A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY EVENING. 

* TIMING: FOR SATURDAY...WIND SPEEDS WILL PICK UP LATE THIS
  MORNING AND SUBSIDE AROUND SUNSET THIS EVENING. STRONG WESTERLY
  WINDS WILL INCREASE SUNDAY MORNING AND CONTINUE THROUGH SUNDAY
  AFTERNOON.

* WINDS: SOUTHWESTERLY WINDS TODAY WILL RANGE FROM 25 TO 35 MPH.
  ON SUNDAY...WESTERLY WINDS WILL APPROACH 40 MPH WITH GUSTS TO
  AROUND 60 MPH POSSIBLE.

* IMPACTS: THE STRONG WINDS WILL CREATE WIDESPREAD AREAS OF 
  BLOWING DUST THAT WILL REDUCE VISIBILITIES AND MAY MAKE TRAVEL 
  DIFFICULT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

TXZ025-026-031-032-092100-
/O.CON.KLUB.HW.A.0002.110410T1500Z-110411T0300Z/
HALL-CHILDRESS-MOTLEY-COTTLE-
INCLUDING THE CITIES OF...MEMPHIS...TURKEY...CHILDRESS...
MATADOR...ROARING SPRINGS...PADUCAH
453 AM CDT SAT APR 9 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING. 

* TIMING: STRONG WESTERLY WINDS WILL INCREASE SUNDAY MORNING AND 
  CONTINUE THROUGH SUNDAY AFTERNOON. 

* WINDS: WESTERLY WINDS WILL APPROACH 40 MPH...WITH GUSTS TO 
  AROUND 60 MPH POSSIBLE. 

* IMPACTS: THE STRONG WINDS WILL CREATE WIDESPREAD AREAS OF 
  BLOWING DUST THAT WILL REDUCE VISIBILITIES AND MAY MAKE TRAVEL 
  DIFFICULT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
813 
WWUS74 KLUB 092039
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
339 PM CDT SAT APR 9 2011

...WINDY CONDITIONS THROUGH THE EVENING AND HIGH WINDS EXPECTED
SUNDAY...

.A POTENT STORM SYSTEM WILL CONTINUE TO APPROACH THE AREA FROM THE
WEST TONIGHT AND PASS ACROSS THE REGION SUNDAY...SETTING THE
STAGE FOR WINDY CONDITIONS. SUSTAINED WIND SPEEDS OF 25 TO 35 MPH
WILL BE COMMON ACROSS THE CAPROCK THROUGH EARLY THIS EVENING.
AFTER A PERIOD OF SOMEWHAT LOWER WINDS TONIGHT...WESTERLY WINDS
WILL BECOME SUSTAINED WINDS NEAR 40 MPH DURING THE DAY
SUNDAY...WITH GUSTS TO 60 MPH POSSIBLE. THE STRONG WINDS WILL ALSO
CREATE WIDESPREAD AREAS OF BLOWING DUST.

TXZ037-038-043-044-100500-
/O.CAN.KLUB.WI.Y.0010.000000T0000Z-110410T0200Z/
/O.CON.KLUB.HW.A.0002.110410T1500Z-110411T0300Z/
DICKENS-KING-KENT-STONEWALL-
INCLUDING THE CITIES OF...DICKENS...SPUR...GUTHRIE...JAYTON...
ASPERMONT
339 PM CDT SAT APR 9 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE WIND
ADVISORY. A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY EVENING. 

* TIMING: BREEZY SOUTHERLY WINDS WILL CONTINUE THROUGH THE EVENING
  HOURS. THEN...STRONG WESTERLY WINDS WILL INCREASE SUNDAY MORNING
  AND CONTINUE THROUGH SUNDAY AFTERNOON.

* WINDS: SOUTH TO SOUTHWEST WINDS WILL RANGE FROM 20 TO 30
  MPH...WITH GUSTS TO 40 MPH THROUGH EARLY THIS EVENING. ON
  SUNDAY...WESTERLY WINDS WILL APPROACH 40 MPH WITH GUSTS TO
  AROUND 60 MPH POSSIBLE.

* IMPACTS: THE STRONG WINDS WILL CREATE WIDESPREAD AREAS OF
  BLOWING DUST THAT WILL REDUCE VISIBILITIES AND MAY MAKE TRAVEL
  DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

TXZ025-100500-
/O.EXA.KLUB.WI.Y.0010.000000T0000Z-110410T0200Z/
/O.CON.KLUB.HW.A.0002.110410T1500Z-110411T0300Z/
HALL-
INCLUDING THE CITIES OF...MEMPHIS...TURKEY
339 PM CDT SAT APR 9 2011

...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING...
...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. A HIGH
WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
EVENING. 

* TIMING: GUSTY SOUTHWESTERLY WINDS WILL CONTINUE THROUGH THE
  EVENING HOURS. THEN...STRONG WESTERLY WINDS WILL INCREASE SUNDAY
  MORNING AND CONTINUE THROUGH SUNDAY AFTERNOON.

* WINDS: SOUTH TO SOUTHWEST WINDS WILL RANGE FROM 25 TO 35
  MPH...WITH GUSTS TO 50 MPH THROUGH EARLY THIS EVENING. ON
  SUNDAY...WESTERLY WINDS WILL APPROACH 40 MPH WITH GUSTS TO
  AROUND 60 MPH POSSIBLE.

* IMPACTS: THE STRONG WINDS WILL CREATE WIDESPREAD AREAS OF 
  BLOWING DUST THAT WILL REDUCE VISIBILITIES AND MAY MAKE TRAVEL 
  DIFFICULT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.


&&

$$

TXZ021>024-027>030-033>036-039>042-100500-
/O.CON.KLUB.WI.Y.0010.000000T0000Z-110410T0200Z/
/O.CON.KLUB.HW.A.0002.110410T1500Z-110411T0300Z/
PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN-
HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON...
PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...LEVELLAND...LUBBOCK...
SLATON...WOLFFORTH...CROSBYTON...RALLS...PLAINS...DENVER CITY...
BROWNFIELD...TAHOKA...ODONNELL...POST
339 PM CDT SAT APR 9 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...
...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. A
HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING. 

* TIMING: GUSTY SOUTH TO SOUTHWESTERLY WINDS WILL CONTINUE THROUGH
  THE EVENING HOURS. THEN...STRONG WESTERLY WINDS WILL INCREASE
  SUNDAY MORNING AND CONTINUE THROUGH SUNDAY AFTERNOON.

* WINDS: SOUTH TO SOUTHWEST WINDS WILL RANGE FROM 25 TO 35
  MPH...WITH GUSTS TO 50 MPH THROUGH EARLY THIS EVENING. ON
  SUNDAY...WESTERLY WINDS WILL APPROACH 40 MPH WITH GUSTS TO
  AROUND 60 MPH POSSIBLE.

* IMPACTS: THE STRONG WINDS WILL CREATE WIDESPREAD AREAS OF 
  BLOWING DUST THAT WILL REDUCE VISIBILITIES AND MAY MAKE TRAVEL 
  DIFFICULT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

TXZ026-031-032-100500-
/O.CON.KLUB.HW.A.0002.110410T1500Z-110411T0300Z/
CHILDRESS-MOTLEY-COTTLE-
INCLUDING THE CITIES OF...CHILDRESS...MATADOR...ROARING SPRINGS...
PADUCAH
339 PM CDT SAT APR 9 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING. 

* TIMING: STRONG WESTERLY WINDS WILL INCREASE SUNDAY MORNING AND 
  CONTINUE THROUGH SUNDAY AFTERNOON. 

* WINDS: WESTERLY WINDS WILL APPROACH 40 MPH...WITH GUSTS TO 
  AROUND 60 MPH POSSIBLE. 

* IMPACTS: THE STRONG WINDS WILL CREATE WIDESPREAD AREAS OF 
  BLOWING DUST THAT WILL REDUCE VISIBILITIES AND MAY MAKE TRAVEL 
  DIFFICULT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
006 
WWUS74 KLUB 101054
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
554 AM CDT SUN APR 10 2011

...HIGH WINDS EXPECTED TODAY...

.A POTENT STORM SYSTEM WILL AFFECT THE REGION TODAY SETTING THE
STAGE FOR VERY WINDY CONDITIONS. WIND SPEEDS WILL BECOME SUSTAINED
WINDS NEAR 40 MPH DURING THE DAY SUNDAY...WITH GUSTS TO 60 MPH
POSSIBLE. THE STRONG WINDS WILL ALSO CREATE WIDESPREAD AREAS OF
BLOWING DUST.

TXZ021>025-027>030-033>036-039>042-110000-
/O.UPG.KLUB.HW.A.0002.110410T1500Z-110411T0300Z/
/O.NEW.KLUB.HW.W.0002.110410T1700Z-110411T0000Z/
/O.NEW.KLUB.DU.Y.0003.110410T1700Z-110411T0000Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-BAILEY-LAMB-HALE-FLOYD-COCHRAN-
HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...MULESHOE...
LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...
LEVELLAND...LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...
PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...ODONNELL...POST
554 AM CDT SUN APR 10 2011

...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING...
...BLOWING DUST ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING. A BLOWING DUST ADVISORY HAS ALSO BEEN ISSUED. THIS
BLOWING DUST ADVISORY IS IN EFFECT FROM NOON TODAY TO 7 PM CDT
THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT.


* TIMING: STRONG WESTERLY WINDS AND RISK OF BLOWING DUST WILL
  INCREASE LATE SUNDAY MORNING AND CONTINUE THROUGH UNTIL EARLY
  SUNDAY EVENING.

* WINDS: WESTERLY WINDS WILL APPROACH 40 MPH WITH GUSTS TO AROUND
  60 MPH POSSIBLE.

* IMPACTS: THE STRONG WINDS WILL CREATE WIDESPREAD AREAS OF
  BLOWING DUST THAT WILL REDUCE VISIBILITIES TO LESS THAN ONE MILE AND
  MAY MAKE TRAVEL DIFFICULT. THE WINDS WILL ALSO CONTRIBUTE TO AN
  ALREADY CRITICAL FIRE WEATHER SITUATION ACROSS THE REGION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT
VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION.

&&

$$

TXZ026-031-032-037-038-043-044-110000-
/O.UPG.KLUB.HW.A.0002.110410T1500Z-110411T0300Z/
/O.NEW.KLUB.WI.Y.0011.110410T1700Z-110411T0000Z/
CHILDRESS-MOTLEY-COTTLE-DICKENS-KING-KENT-STONEWALL-
INCLUDING THE CITIES OF...CHILDRESS...MATADOR...ROARING SPRINGS...
PADUCAH...DICKENS...SPUR...GUTHRIE...JAYTON...ASPERMONT
554 AM CDT SUN APR 10 2011

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 


* TIMING: STRONG WESTERLY WINDS WILL INCREASE SUNDAY MORNING AND
  CONTINUE INTO SUNDAY EVENING.

* WINDS: WESTERLY WINDS WILL OF 25 TO 35 MPH WITH GUSTS TO AROUND
  50 MPH POSSIBLE.

* IMPACTS: THE WIND WILL AGGRAVATE AN ALREADY CRITICAL FIRE
  WEATHER SITUATION. PATCHY AREAS OF BLOWING DUST MAY OCCUR DURING
  THE AFTERNOON HOURS. AREAS OF DENSE SMOKE FROM GRASSLAND WILD
  FIRES WILL CAUSE TRAVEL PROBLEMS AND MAY CAUSE HEALTH CONCERNS.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this high wind watch went out at Apr 8, 3:34 PM CDT, 18 minutes earlier.

Area forecast discussion, Apr 8, 3:34 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
334 PM CDT FRI APR 8 2011

.SHORT TERM...
MAIN FOCUS REVOLVES AROUND INCREASING WIND AND FIRE WEATHER CONCERNS
OVER THE NEXT 24 HOURS. WINDS WERE GRADUALLY ON THE INCREASE THIS
AFTERNOON AS DEEP MIXING WAS TAPPING SLOWLY INCREASING MID/UPPER
FLOW WELL IN ADVANCE OF A POTENT UPPER LEVEL STORM SYSTEM DIGGING
SOUTHWARD ALONG THE CENTRAL CA COAST. THIS UA LOW IS PROGGED TO
ROUND THE CORNER ACROSS SOUTHERN CA LATER TONIGHT AND BEGIN AN ENE
TRACK TO AROUND THE 4-CORNERS BY SATURDAY EVENING. AS THE STORM
SYSTEM DRAWS CLOSER MID/UPPER FLOW WILL CONTINUE TO INCREASE AS SFC
CYCLOGENESIS REALLY BEGINS TO TAKE SHAPE ACROSS THE CENTRAL/SOUTHERN
HIGH PLAINS. ALL THIS SPELLS INCREASING WINDS ON SATURDAY...WITH
WINDS PERHAPS ECLIPSING ADVISORY LEVELS FOR MUCH OF THE AREAS BY THE
AFTERNOON HOURS. IN ADDITION...AFTER A BRIEF RETURN OF SHALLOW
LOW-LEVEL MOISTURE FROM THE SOUTH LATE TONIGHT WE SHOULD SEE THE
DRYLINE MIX/ADVANCE EASTWARD TO NEAR OR JUST EAST OF THE CWA DURING
THE AFTERNOON HOURS. ALL THIS WILL ALSO RESULT IN WIDESPREAD
CRITICAL FIRE WEATHER CONDITIONS AS HUMIDITIES PLUNGE TO AROUND 10
PERCENT ACROSS MUCH/ALL OF THE AREA AND TEMPERATURES CLIMB TO 15-20
DEGREES ABOVE AVERAGE.

BEFORE THEN...WE HAVE SEEN DEWPOINTS IN THE 40S AND LOWER 50S
HANGING ON ACROSS THE EXTREME EASTERN ZONES AS OF 20Z. THIS MOISTURE
WAS SLOWLY MIXING OUT AND SHOULD CONTINUE TO BE PUSHED OUT OF THE
AREA LATER THIS AFTERNOON OR EARLY THIS EVENING. STILL...IT WAS
BOOSTING MLCAPES IN EXCESS OF 2000 J/KG ACROSS THE VERY EASTERN
ZONES...WITH VERY MINIMAL INHIBITION. ALTHOUGH LOW-LEVEL FORCING WAS
RATHER WEAK...A CU FIELD WAS DEVELOPING IN THIS AREA AND COULD
PERHAPS LEAD TO A STORM OVER THE NEXT HOUR OR TWO. ANYTHING THAT
ATTEMPTS TO FORM SHOULD BE QUICKLY CARRIED EAST OF THE AREA. FOR
NOW...HAVE MAINTAINED POPS AROUND 10 PERCENT ACROSS THE EASTERN
ZONES...BUT WILL CONTINUE TO MONITOR.

&&

.LONG TERM...
MODELS CONTINUE TO INDICATE A MODEST SIGNAL FOR ISOLATED
CONVECTION ALONG AN INITIALLY RETREATING DRYLINE SATURDAY EVENING
THEN AS IT MOVES EWD EARLY SUNDAY MORNING AS DEEP SWLY FLOW SHUNTS
LOW LEVEL MOISTURE TO THE EAST. MODEL SOUNDINGS INDICATE CAPE ON
THE ORDER OF 500 J/KG AND A WEAK CAP WHEN LIFTING FROM ABOUT 800
MB. HOWEVER FOCUS QUICKLY SHIFTS TO POTENTIAL HIGH WIND EVENT
SUNDAY. MODELS CONTINUE TO PROG A STRONG UPPER LEVEL LOW ACROSS
THE CNTL PLAINS WITH A TIGHTENING PRESSURE GRADIENT SOUTH OF THE
SFC LOW AND MIXING DOWNWARD OF A 55 TO 65 KT 700 MB JET MAX. NRN
ZONES ARE UNDER THE TIGHTEST GRADIENT BEFORE MID LEVEL SPEED MAX
SHIFTS TWD THE ROLLING PLAINS IN THE AFTN. SFC WIND PROGS AND MOS
GUIDANCE FAVOR THE ERN HALF OF THE FCST WITH THE HIGHEST WIND
SPEEDS AND THIS MAY HAVE SOMETHING WITH THE FAIRLY STRONG COLD
ADVECTION WORKING IN BEHIND THE PACIFIC FRONT THAT WILL LIMIT THE
DEPTH OF MIXING BUT IS DECIDELY COUNTER TO THE CLIMATOLOGY OF HIGH
WIND EVENTS ACROSS THE FCST AREA WHICH FAVOR AREAS ON THE CAPROCK
FOR THE HIGHEST SPEEDS MAINLY BECAUSE LESS DEPTH OF MIXING IS
REQUIRED DUE TO THE HIGHER ELEVATION IN RELATION TO THE ROLLING
PLAINS. AS A RESULT WIND SPEEDS MAY END UP BEING A LITTLE MORE
UNIFORM THAN MODELS INDICATE. PROBABILITY OF HITTING HIGH WIND
CRITERIA LOOKS ENOUGH THAT WILL ISSUE A HIGH WIND WATCH THIS
SHIFT.

IN GENERAL NEXT WEEK NOT LOOKING AS WINDY AS THIS ONE...BUT STILL
COULD HAVE ITS DRY AND WINDY AFTERNOONS. WILL CONTINUE TO WATCH
EITHER WIND OR PRECIP POTENTIAL WITH MID WEEK SYSTEM ALTHOUGH 12Z
MODEL RUNS SHOWING A WIDER DISCREPANCY WITH IT THAN THEY HAVE
BEEN. AS A RESULT WILL MAKE FEW CHANGES TO THE LATTER PART OF THE
FCST...PARTICULARLY GIVEN FOCUS ON HIGHLIGHTS IN FIRST 48 HOURS OF
THE CYCLE.

&&

.FIRE WEATHER...
THE RELATIVELY LIGHT WIND DAY /COMPARED TO YESTERDAY AND THIS COMING
WEEKEND/ WAS IN PROGRESS TODAY...THOUGH S TO SW SUSTAINED 20 FT
WINDS OF 15 TO 25 MPH WERE COMMON ACROSS MUCH OF THE AREA.
ADDITIONALLY...VERY WARM AND DRY CONDITIONS HAVE PUSHED HUMIDITIES
TO AROUND 10 PERCENT OVER ALL BUT THE EASTERN ZONES...WHERE BETTER
LOW-LEVEL MOISTURE WAS LINGERING. ALTHOUGH RED FLAG MINUTES HAVE
BEEN RATHER SLOW TO COME BY SO FAR THIS AFTERNOON...THINK IT IS
PRUDENT TO MAINTAIN THE RED FLAG WARNING THROUGH THE EARLY EVENING
HOURS GIVEN THE VERY DRY FUELS AND OTHERWISE HIGH FIRE DANGER...EVEN
WITH THE MARGINAL WINDS. PLUS...THE WILDFIRE CONTINUES TO BURN
STRONG IN SOUTHERN KING COUNTY...EVEN WHERE HUMIDITIES ARE SLIGHTLY
HIGHER. WINDS WILL DROP OFF AROUND SUNSET TONIGHT...HELPING TO
ALLEVIATE CONDITIONS AND AT LEAST THE SOUTHEAST SECTIONS SHOULD SEE
FAIR TO GOOD RH RECOVERIES TOWARD MORNING. HOWEVER...EVEN STRONGER S
TO SW WINDS /SUSTAINED AT 20-30 MPH/ WILL DEVELOP OVER THE AREA AS
TEMPERATURES CLIMB TO 15-20 DEGREE ABOVE NORMAL AND HUMIDITIES FALL
TO AROUND 10 PERCENT. THUS...THE FIRE WEATHER WATCH FOR SATURDAY
AFTERNOON AND EVENING HAS BEEN UPGRADED TO A RED FLAG WARNING.

SUNDAY APPEARS TO BE A POTENTIALLY DANGEROUS DAY AS A STRONG STORM
SYSTEM MOVES ONTO THE CNTL PLAINS AND WINDS INCREASE TOWARD 35 TO
40 MPH ACROSS THE SOUTH PLAINS AREA. RH VALUES NOT AS CLEAR CUT
HOWEVER AS PRETTY STRONG ADVECTION OF COLDER AIR INTO THE WRN HALF
OF THE FCST AREA WILL LIKELY RESULT IN HIGHS ONLY IN THE 60S
RUNNING AS MUCH AS 10 DEGREES BELOW NORMAL. THIS MAY LIMIT BOTH
WIND SPEEDS AND RH SOME BUT CONFIDENCE IN MEETING RED FLAG THERE
REMAINS HIGH ENOUGH TO KEEP THE FIRE WEATHER WATCH IN PLACE. THE
GREATER THREAT OF RAPID FIRE GROWTH MAY COME ACROSS THE ROLLING
AND SERN PANHANDLE WHERE THERMAL RIDGE AXIS WILL REMAIN IN PLACE
WITH HIGHS NEAR 80 AND RH DOWN TOWARD 5 PERCENT.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        44  81  42  63  32 /   0   0  10   0  10
TULIA         48  86  47  66  34 /  10  10  10   0  10
PLAINVIEW     50  88  48  68  36 /  10  10  10   0   0
LEVELLAND     50  88  49  69  37 /  10  10  10   0   0
LUBBOCK       52  88  50  71  37 /  10  10  10   0   0
DENVER CITY   51  90  49  70  35 /  10  10  10   0   0
BROWNFIELD    51  89  51  72  36 /  10  10  10   0   0
CHILDRESS     56  93  53  75  43 /  10  10  20   0  10
SPUR          54  93  53  78  40 /  10  10  20   0   0
ASPERMONT     56  96  62  81  44 /  10  10  20   0   0

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: TXZ021>044.

RED FLAG WARNING FROM NOON TO 9 PM CDT SATURDAY FOR THE
FOLLOWING ZONES: TXZ021>044.

FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
FOR THE FOLLOWING ZONES: TXZ021>044.

HIGH WIND WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR
THE FOLLOWING ZONES: TXZ021>044.

&&

23/07
Hazardous weather outlook, Apr 8, 11:15 AM CDT, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE LUBBOCK TX
1115 AM CDT FRI APR 8 2011

TXZ021>044-091615-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1115 AM CDT FRI APR 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

FIRE WEATHER

CRITICAL FIRE WEATHER WILL IMPACT ALL OF THE OUTLOOK AREA TODAY. A
RED FLAG WARNING IS IN EFFECT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SOUTHWEST TO WESTERLY WINDS MAY BECOME SUSTAINED AT SPEEDS
GREATER THAN 30 MPH OVER PORTIONS OF THE SOUTH PLAINS AND EXTREME
SOUTHWESTERN PANHANDLE SATURDAY AFTERNOON. WINDS WILL REACH
SUSTAINED SPEEDS OF 30 TO 40 MPH WITH GUSTS NEAR 60 MPH SUNDAY.
THESE WINDS WILL RESULT IN LOW VISIBILITIES IN BLOWING DUST. IN
ADDITION...FIRE WEATHER CONDITIONS WILL ESCALATE SATURDAY AND
SUNDAY...WITH EXTREMELY CRITICAL CONDITIONS EXPECTED SUNDAY...WHEN
A DANGEROUS HIGH WIND AND FIRE WEATHER EVENT MAY OCCUR. FIRE
WEATHER WATCHES ARE IN EFFECT OVER THE WEEKEND.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 4:27 AM CDTRed Flag WarningLUBBailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more16 hr
Apr 8, 3:40 PM CDTRed Flag WarningLUBBailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more29 hr

Nearby

High Wind Watches in Texas, 2011Every high wind watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.